MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; GAUZE,SPONGE,4"X4",16PLY,XRAY,STRL,LF

Medline Industries, LP MEDLINE; GAUZE,SPONGE,4"X4",16PLY,XRAY,STRL,LF
Catalog Number NON21430LF
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Other
Event or Problem Description
It was reported that ¿this sponge opened weird.Couldn¿t use because it was not sterile.¿.
 
Additional Manufacturer Narrative
The customer reported that the sponge opened weird and could not be used because it was not sterile.A single tray was provided by the customer; the tray seemed to have been opened by the customer with the seal of the tray ripped on the right side, and the seal on the tray peeled off incorrectly with a part of the seal still attached to the plastic tray.Based on the sample provided, medline confirmed the reported issue, and the cause was recorded as cannot determine cause with received sample.Medline evaluated 6 months of complaint history for this product and found no similar complaints, the vendor was notified, and the divisional quality representative will continue to monitor this issue for tracking and trending purposes during quarterly trending.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
GAUZE,SPONGE,4"X4",16PLY,XRAY,STRL,LF
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
sangameswaran saravanakumar
three lakes drive
northfield, IL 60093--275
MDR Report Key50897177
Report Number1417592-2026-50818
Device Sequence Number10712255
Product Code GDY
UDI-Device Identifier40080196832348
UDI-Public40080196832348
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Device Catalogue NumberNON21430LF
Device Lot Number26022120012
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/26/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown